MAUDE Adverse Event Report: AESCULAP AG TC IRIS SCISSORS CVD S/S 110MM; DUROTIP SCISSORS

AESCULAP AG TC IRIS SCISSORS CVD S/S 110MM; DUROTIP SCISSORS
Model Number BC211R
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That a tc iris scissors cvd s/s 110mm (part # bc211r) was used during an unspecified procedure on (b)(6) 2024.According to the complainant tip of instrument broke inside the patient.Reportedly there was an unspecified delay to the surgery due to the time it took to retrieve the broken piece.The adverse event is filed under aic reference: (b)(4).
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That a tc iris scissors cvd s/s 110mm (part # bc211r) was used during an unspecifiedprocedure on (b)(6) 2024.According to the complainant tip of instrument broke inside the patient.Reportedly there was an unspecified delay to the surgery due to the time it took to retrieve the broken piece.No patient complications were reported as a result of this event.· was the broken piece removed from the patient? yes and given to the spd team.· what type of medical intervention(s) was required? none patient did not require any treatment as the piece was easily visualized and removed.· what was the outcome and patient status after the procedure? stable and as expected discharged without incident.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Additional information provided: b5 - no patient complications f9 - age of device.Investigation results: one (1) sample provided was returned to the manufacturing site for technical evaluation.Results of the investigation determined visually that the tip of the scissors was fractured.The analysis of the fracture pattern showed signs of a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.Therefore, a material or production related failure can be excluded.The device quality and manufacturing history records (dhr) review found the device was manufactured according to specification.Based on the investigation findings, the cause of the fracture was unable to be determined.As a result, the reported failure could not be confirmed to be a manufacturing related issue.There are no similar complaints against the reported lot number with this error pattern.

Brand Name
TC IRIS SCISSORS CVD S/S 110MM
Common Device Name
DUROTIP SCISSORS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key19086572
Report Number2916714-2024-00071
Device Sequence Number7819822
Product Code LRW
UDI-Device Identifier04038653137664
UDI-Public4038653137664
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
Report Date (Section F) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC211R
Device Catalogue NumberBC211R
Device Lot Number4506970527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/22/2024
Device Age105 MO
Event Location Hospital
Date Report to Manufacturer03/22/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA04/11/2024